Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 26, 2010, 9:10 AM CDT for 5 counties in Kansas. It took effect at Mar 26, 2010, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 9:10 AM CDT (14:10 UTC)
- In effect from
- Mar 26, 2010, 1:00 PM CDT
- Expired
- Mar 26, 2010, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 714 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WWUS83 KICT 261410 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 910 AM CDT FRI MAR 26 2010 ...STRONG SOUTH WINDS TO RESULT IN EXTREME FIRE DANGER THIS AFTERNOON... .LOW PRESSURE DEVELOPING ACROSS THE HIGH PLAINS WILL RESULT IN STRONG SOUTHERLY WINDS BY THIS AFTERNOON...RESULTING IN EXTREME FIRE DANGER LEVELS ACROSS THE AREA. KSZ032-033-047-048-050-262215- /O.NEW.KICT.FW.W.0001.100326T1800Z-100327T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- 910 AM CDT FRI MAR 26 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...32...33...47...48...50. SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH THIS AFTERNOON...WITH GUSTS OF 40 TO 45 MPH. THIS IN COMBINATION WITH MILD TEMPERATURES AND LOWER HUMIDITY LEVELS WILL RESULT IN EXTREME FIRE DANGER DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KED
2 follow-up statements
113 WWUS83 KICT 262100 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT FRI MAR 26 2010 ...STRONG SOUTHEAST WINDS CONTINUE TO RESULT IN EXTREME FIRE DANGER OVER MOST OF CENTRAL KANSAS UNTIL EARLY THIS EVENING... .LOW PRESSURE DEVELOPING ACROSS THE HIGH PLAINS WILL PRODUCE STRONG SOUTHEAST WINDS OF 25 TO 35 MPH LATE THIS AFTERNOON. THEREFORE...AN EXTREME FIRE DANGER WILL CONTINUE TO EXIST OVER THE WESTERN HALF OF CENTRAL KANSAS THRU EARLY EVENING. KSZ032-033-047-048-050-270000- /O.CON.KICT.FW.W.0001.000000T0000Z-100327T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- 400 PM CDT FRI MAR 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...32...33...47...48...50. SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH...WILL PERSIST UNTIL EARLY THIS EVENING. WITH MILD TEMPERATURES AND LOWER HUMIDITY LEVELS AN EXTREME FIRE DANGER WILL CONTINUE TO EXIST OVER THE WESTERN HALF OF CENTRAL KANSAS UNTIL EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ ES
947 WWUS83 KICT 262356 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 656 PM CDT FRI MAR 26 2010 KSZ032-033-047-048-050-270100- /O.EXP.KICT.FW.W.0001.000000T0000Z-100327T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- 656 PM CDT FRI MAR 26 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...32...33...47...48...50. THE RED FLAG WARNING WILL EXPIRE AT 7 PM THIS EVENING DUE TO THE DECREASE IN WIND SPEEDS ACROSS THE AREA. HOWEVER ANY LINGERING FIRES COULD CONTINUE TO BURN AND SPREAD DUE TO THE FACT THAT BREEZY CONDITIONS WILL STILL REMAIN. $$ DUNTEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 26, 6:46 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 26, 6:46 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 646 AM CDT FRI MAR 26 2010 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WINDY CONDITIONS EXPECTED ACROSS MOST OF CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON AS THE SURFACE PRESSURE GRADIENT TIGHTENS AHEAD OF A DEVELOPING LOW PRESSURE AREA IN SW KS. THIS WILL LEAD TO PORTIONS OF CENTRAL KS NEAR THE KRSL AND KSLN TAF SITES SEEING GUSTS TO 38-40 KTS BY THE AFTERNOON HOURS. NEXT CONCERN WILL BE INCREASING MOISTURE AND LAPSE RATES IN THE MID LAYERS THIS EVENING AND OVERNIGHT AS A STORM SYSTEM BEGINS TO MOVE ALONG THE KS/OK BORDER. THIS WILL ESPECIALLY BE TRUE FOR AREAS NEAR KRSL/KSLN AND KHUT...WHERE LAPSE RATES COULD BE STEEP ENOUGH TO OVERCOME LIMITED MOISTURE FOR A TSRA CHANCE AFTER 06Z/SAT. SO WILL INCLUDE THIS MENTION. NOT AS CONFIDENT ABOUT TSRA CHANCE FURTHER SOUTH NEAR KICT...BUT COULD SEE SOME MID LEVEL ACCAS DEVELOP...SO WILL INCLUDE A CB MENTION FOR NOW. KETCHAM && .PREV DISCUSSION... /ISSUED 301 AM CDT FRI MAR 26 2010/ DISCUSSION... FORECAST UPDATES WILL FOCUS ON PRECIPITATION CHANCES FOR TONIGHT INTO SATURDAY...FOLLOWED BY A WAY OVER DUE WARM-UP SLATED FOR NEXT WEEK. TDY-TONIGHT HIGH LEVEL CLOUDS AND SOUTHERLY WIND SPEEDS WILL BE ON THE INCREASE FOR THE CENTRAL PLAINS TODAY...AS ENERGETIC WAVE VIA CURRENT SATELLITE WATER VAPOR TRANSLATES EAST/SOUTHEAST ACROSS THE SOUTHWESTERN STATES. DEEP MIXING SHOULD CAUSE WIND SPEEDS TOO REACH WIND ADVISORY CRITERIA ACROSS THE HIGHER TERRAIN AREAS IN CENTRAL KANSAS...THUS WE HAVE HOISTED A WIND ADVISORY FOR PORTIONS OF CENTRAL KANSAS. OTHERWISE THE UPPER LEVEL SYSTEM WILL CONTINUE TOO DEEPEN AND MATURE TONIGHT AS IT MOVES INTO WEST TEXAS THEN CENTRAL OKLAHOMA. STRONG VERTICAL MOTION AHEAD OF THIS SYSTEM WILL GIVE WAY TOO HIGHER PRECIPITATION CHANCES FOR MAINLY CENTRAL KANSAS TONIGHT...WITH LOWER CHANCES ACROSS SOUTHERN KANSAS. VERY STEEP MID-LEVEL LAPSE RATES WILL HELP COMPENSATE FOR LOW QUALITY MOISTURE AND GIVE WAY TO SOME THUNDERSTORM ACTIVITY TONIGHT. SAT-SUN DECENT CHANCES OF RAIN AND COOLER TEMPERATURES WILL AFFECT MUCH OF THE REGION ON SATURDAY...WITH ISOLATED THUNDERSTORMS POSSIBLE EAST OF THE KANSAS TURNPIKE FOR SATURDAY AFTERNOON AS COLD POCKET FROM UPPER SYSTEM REMAINS IN THE VICINITY. RAIN CHANCES WILL LINGER INTO SATURDAY NIGHT BUT CLEARING SKIES AND WARMER TEMPERATURES WILL SPREAD WESTWARD ACROSS KANSAS ON SUNDAY. EXTENDED: MON-THU HIGH CONFIDENCE FOR ABOVE NORMAL TEMPERATURES AND DRY WEATHER TO OCCUR THIS PERIOD...AS UPPER RIDGE MOVES INTO THE AREA FOLLOWED BY A PATTERN SHIFT TO SOUTHWESTERLY FLOW ALOFT. THIS PATTERN SHIFT WILL ALSO CAUSE THE SOUTHERLY WINDS TO BECOME QUITE STRONG EVERY DAY...ESPECIALLY DURING THE AFTERNOON HOURS FOR TUESDAY-THURSDAY. LONG RANGE MODELS SHOW A SLOW DEEP TROUGH EVOLUTION TAKING PLACE ACROSS THE SOUTHWEST STATES FROM MID TO LATE NEXT WEEK. THIS PATTERN WOULD FAVOR A MEANINGFUL TAP TOO RICHER GULF MOISTURE AND MORE SPRING- LIKE THUNDERSTORMS...STAY TUNED. JAKUB AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST. LATEST SURFACE ANALYSIS WAS SHOWING SURFACE HIGH PRESSURE CENTERED OVER EASTERN KANSAS. THIS SURFACE HIGH WILL CONTINUE TO DRIFT EAST WHILE LOW PRESSURE INCREASES ACROSS THE ROCKIES. AS A RESULT...VERY WINDY CONDITIONS ARE EXPECTED ON FRIDAY ESPECIALLY AT THE RSL TAF SITE. THE WIND SHOULD GRADUALLY SUBSIDE AROUND SUNSET. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 45 53 42 / 0 20 50 30 HUTCHINSON 64 44 51 40 / 0 50 60 30 NEWTON 63 44 52 41 / 0 30 60 40 ELDORADO 62 45 55 40 / 0 20 50 40 WINFIELD-KWLD 64 46 57 42 / 0 10 50 40 RUSSELL 64 41 46 37 / 0 80 80 30 GREAT BEND 64 42 48 38 / 0 80 80 30 SALINA 63 43 48 39 / 0 80 80 30 MCPHERSON 63 44 50 39 / 0 60 70 30 COFFEYVILLE 64 46 62 42 / 0 10 50 60 CHANUTE 62 46 59 42 / 0 10 50 60 IOLA 61 45 57 42 / 0 20 60 60 PARSONS-KPPF 63 46 60 42 / 0 10 50 60 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR KSZ032-033-047-048-050. &&
Hazardous weather outlook, Mar 26, 5:15 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 515 AM CDT FRI MAR 26 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 515 AM CDT FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS WILL AFFECT CENTRAL KANSAS TODAY...PLEASE REFER TO THE LATEST WIND ADVISORY PRODUCT FOR MORE DETAILS. THE COMBINATION OF DRY AIR AND STRONG GUSTY SOUTH WINDS WILL CREATE VERY HIGH FIRE DANGER LEVELS ACROSS THE ENTIRE REGION TODAY. SOME LOCATIONS IN CENTRAL KANSAS COULD EVEN REACH EXTREME FIRE DANGER LEVELS. OUTDOOR BURNING IS NOT RECOMMENDED TODAY AS ANY FIRE WOULD BE VERY DIFFICULT TOO CONTROL. IN ADDITION...THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN FOR SATURDAY AFTERNOON ACROSS SOUTHEAST KANSAS...SEVERE WEATHER IS NOT EXPECTED. ABOVE NORMAL TEMPERATURES ARE EXPECTED FOR TUESDAY THROUGH THURSDAY OF NEXT WEEK. THIS WARM DRY AIR WILL COMBINE WITH STRONG SOUTHERLY WINDS TOO CREATE VERY HIGH TO POTENTIALLY EXTREME FIRE DANGER LEVELS...MAINLY DURING THE AFTERNOON HOURS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:56 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 16 hr |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.